Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 14, 2009, 2:42 PM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Jan 15, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 2:42 PM EST (19:42 UTC)
- In effect from
- Jan 15, 2009, 12:00 PM EST
- Expired
- Jan 15, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 141942 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE BIG BEND AND EASTERN PANHANDLE OF FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE BIG BEND AND EASTERN PANHANDLE OF FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE BIG BEND AND EASTERN PANHANDLE OF FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY COLD AND DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THE WEEKEND. THIS WILL LEAD TO RED FLAG CONDITIONS FOR THE ENTIRE REGION EACH AFTERNOON AT LEAST THROUGH FRIDAY. ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 151000- /O.UPG.KTAE.FW.A.0006.090115T1700Z-090115T2300Z/ /O.NEW.KTAE.FW.W.0008.090115T1700Z-090115T2300Z/ /O.NEW.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ /O.CON.KTAE.FW.W.0007.000000T0000Z-090114T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 242 PM EST WED JAN 14 2009 /142 PM CST WED JAN 14 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$ CAMP
3 follow-up statements
000 WWUS82 KTAE 150142 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 PM EST WED JAN 14 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE BIG BEND AND EASTERN PANHANDLE OF FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE BIG BEND AND EASTERN PANHANDLE OF FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY COLD AND DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THE WEEKEND. THIS WILL LEAD TO RED FLAG CONDITIONS FOR THE ENTIRE REGION EACH AFTERNOON AT LEAST THROUGH FRIDAY. ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 151200- /O.CON.KTAE.FW.W.0008.090115T1700Z-090115T2300Z/ /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 842 PM EST WED JAN 14 2009 /742 PM CST WED JAN 14 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
000 WWUS82 KTAE 150901 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 AM EST THU JAN 15 2009 ...THE RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ TODAY FOR THE BIG BEND AND EASTERN PANHANDLE OF FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR TODAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA HAS BEEN CANCELLED... ...THE RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE BIG BEND AND EASTERN PANHANDLE OF FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...IN THE WAKE OF A REINFORCING COLD FRONT...A VERY COLD AND DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THE WEEKEND. THIS WILL LEAD TO RED FLAG CONDITIONS FOR NORTH FLORIDA THIS AFTERNOON. ALTHOUGH RELATIVE HUMIDITIES WILL REMAIN LOW ACROSS SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...CRITICAL LONG DURATIONS ARE NOT ANTICIPATED. THEREFORE...THE WARNING FOR THESE AREAS HAS BEEN CANCELLED. WITH AN EVEN DRIER AIRMASS IN PLACE... CRITICAL RED FLAG LEVELS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA ON FRIDAY AND SATURDAY. ALZ065>069-GAZ120>131-142>148-155>161-151915- /O.CAN.KTAE.FW.W.0008.090115T1700Z-090115T2300Z/ /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 401 AM EST THU JAN 15 2009 /301 AM CST THU JAN 15 2009/ ...RED FLAG WARNING IS CANCELLED FOR TODAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$ FLZ007>019-026>029-034-151915- /O.CON.KTAE.FW.W.0008.090115T1700Z-090115T2300Z/ /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 401 AM EST THU JAN 15 2009 /301 AM CST THU JAN 15 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$ BLOCK
000 WWUS82 KTAE 151918 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 PM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ TODAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...IN THE WAKE OF A REINFORCING ARCTIC COLD FRONT...A VERY COLD AND DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA. THIS WILL LEAD TO RED FLAG CONDITIONS FOR THE ENTIRE TRI-STATE REGION FRIDAY AND SATURDAY. LOW LEVEL MOISTURE WILL INCREASE ALONG WITH A SLIGHT CHANCE OF RAIN ON SUNDAY AS THE NEXT COLD FRONT PUSHES INTO THE AREA. FLZ007>019-026>029-034-160830- /O.NEW.KTAE.FW.W.0010.090117T1400Z-090118T0000Z/ /O.CON.KTAE.FW.W.0008.000000T0000Z-090115T2300Z/ /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 218 PM EST THU JAN 15 2009 /118 PM CST THU JAN 15 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-160830- /O.NEW.KTAE.FW.W.0010.090117T1600Z-090117T2200Z/ /O.CON.KTAE.FW.W.0009.090116T1600Z-090116T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 218 PM EST THU JAN 15 2009 /118 PM CST THU JAN 15 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 5 PM EST /4 PM CST/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 14, 2:15 PM EST, 27 minutes earlier.
Area forecast discussion, Jan 14, 2:15 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EST WED JAN 14 2009
...HARD FREEZE WATCH IN EFFECT LATE THURSDAY NIGHT INTO FRIDAY
MORNING ACROSS THE LOCAL AREA...
...AN ARCTIC AIRMASS WILL FILTER INTO THE REGION ON THURSDAY AND WE
MAY SEE OUR COLDEST MINIMUM TEMPERATURES IN OVER A DECADE...
.SHORT TERM...TONIGHT THROUGH FRIDAY...
HIGHLY AMPLIFIED UPPER PATTERN WILL BECOME MORE AMPLIFIED AS THE
TROUGH OVER THE EASTERN U.S. CONTINUES TO DIG. THIS WILL ALLOW THE
COLDEST AIRMASS SO FAR THIS SEASON AND POSSIBLY THE COLDEST IN OVER
A DECADE TO SPILL DOWN INTO THE LOCAL REGION. THE LEADING EDGE OF
THE ARCTIC AIRMASS WAS MOVING THROUGH THE MIDWEST THIS AFTERNOON AND
IS SCHEDULED TO ARRIVE IN OUR CWA BY EARLY TO MID AFTERNOON ON
THURSDAY. WE EXPECT A SCATTERING OF CLOUDS WITH THE FRONT OTHERWISE
NO SENSIBLE WEATHER. LOWS OVERNIGHT TONIGHT WILL DROP BELOW FREEZING
OVER ALL BUT THE IMMEDIATE COAST. THERE SHOULD BE JUST ENOUGH WIND
OVERNIGHT TO PREVENT A HARD FREEZE. TEMPS THURSDAY SHOULD BE VERY
SIMILAR TO TODAYS WITH MID TO UPPER 50S COMMON. A HARD FREEZE IS
LOOKING MORE LIKELY FOR THURSDAY NIGHT BUT WE WILL KEEP THE
HARD FREEZE WATCH UP FOR NOW. ALSO...FORECAST WIND CHILL VALUES FOR
THURSDAY NIGHT ARE BORDERLINE FOR OUR NORTHWEST ZONES WHICH WOULD
INCLUDE THE DOTHAN REGION. THIS WILL BE REVISITED TOMORROW AND WE
MAY NEED A WIND CHILL ADVISORY FOR THAT AREA. THE COLDEST MAX
TEMPERATURES ASSOCIATED WITH THIS ARCTIC AIRMASS WILL BE FRIDAY WITH
READINGS ONLY EXPECTED TO REACH THE MID TO UPPER 40S EVEN WITH
ABUNDANT INSOLATION. WINDS ARE FORECAST TO BE FROM THE NORTH AROUND
5 TO 10 MPH MAKING IT FEEL EVEN COLDER. THE COLDEST MIN TEMPS WILL
COME FRIDAY NIGHT AS THE CENTER OF THE SURFACE HIGH SETTLES OVERHEAD
OR JUST TO OUR NORTHEAST. SEE THE LONG TERM SECTION BELOW FOR MORE
DETAILED DISCUSSION. ALSO...LISTED BELOW IS SOME CLIMATOLOGICAL
INFORMATION CONCERNING EXTREME MIN TEMPS AT TALLAHASSEE.
..........JANUARY TLH CLIMATE 1892-2008 (116 YRS)..........
RECORD LOW = 6F 1985
# DAYS BELOW 15 F = 11
# DAYS BELOW 20 F = 70
............................................................
LAST OCCURRENCE OF THE FOLLOWING MIN TEMPS AT TALLAHASSEE:
18 DEGREES ...... FEB 17 2007
16 DEGREES ...... FEB 5 1996
13 DEGREES ...... DEC 24 1989
&&
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
THE GFS/ECMWF BOTH INDICATE A FAIRLY STRONG SHORTWAVE TROUGH
MOVING OUT OF THE CANADIAN PRAIRIES ON FRIDAY DROPPING SOUTHEAST
ACROSS THE PLAIN STATES ON SATURDAY...THEN ACROSS THE SOUTHEAST
REGION SUNDAY. THIS MAINTAINS UPPER TROUGHING ACROSS THE EASTERN
1/3RD OF CONUS THROUGH THE WEEKEND BEFORE SHIFTING TO THE EASTERN
SEABOARD ON MON. THIS FIRST HALF OF PERIOD WILL BE HIGHLIGHTED BY A
STRONG WEST TO NORTHWEST FLOW WITH PROGRESSIVELY COLDER AND DRIER
AIR DRIVEN INTO THE REGION BY A SERIES OF REINFORCING COLD FRONTS.
AT THE SURFACE...STRONG HIGH PRESSURE OVER THE SE U.S. FRI NIGHT
GRADUALLY WEAKENS AND SLIDES SOUTH TO CENTRAL FL EARLY SUN. THIS IS
IN RESPONSE TO FIRST COLD FRONT PROGGED TO SLIDE ACROSS THE LOCAL
FORECAST AREA ON SUNDAY. THIS ONE MAY BEING M/CLOUDY SKIES AND A
PASSING SHOWER OR TWO. IN ITS WAKE...HIGH PRESSURE BUILDS IN FROM
OVER THE WESTERN GULF COAST. THE FORECAST WILL CONTINUE COLD AND DRY
UNDER MOSTLY CLEAR/SUNNY SKIES THROUGH OF THE WEEKEND. THE SECOND
REINFORCING FRONT SHOULD PASS MONDAY EVENING INTO TUES AND AGAIN...
HIGH PRESSURE BUILDS INTO SE TUES INTO WED.
THE MAIN FOCUS OF EXTENDED FORECAST CONTINUES TO THE VERY COLD
MASSIVE 1045-1050 MB ARCTIC RIDGE WITH VERY COLD CANADIAN SURFACE
HIGH PRESSURE OVERSPREADING THE DEEP SOUTH BRINGING SHARPLY COLDER
TEMPERATURES INTO THE REGION THRU THE WEEKEND. HIGH PRESSURE WILL
CONTINUE TO SHIFT SOUTHEAST AND BE CENTERED ALMOST OVER THE CWA BY
DAYBREAK SATURDAY MORNING. THIS WILL LEAD TO CALM CONDITIONS AND
IDEAL SET-UP FOR COLDEST TEMPERATURES OF THE SEASON. FOR FRIDAY
NIGHT INTO SATURDAY...LOW TEMPERATURES SHOULD BREAK RECORDS OVER
LOCAL AREA FRIDAY NIGHT/SATURDAY MORNING. THE RECORD LOW FOR THE
TALLAHASSEE AIRPORT ON SATURDAY IS 17 DEGREES (1977).
NEW MEX GUIDANCE EVEN COLDER THAN PREVIOUS RUN WITH MIN TEMPS SAT
MORNING 6, 13 AND 16 AT TLH, VLD AND DHN RESPECTIVELY. MOS SHOWS 12,
15 AND 15 FOR THE THREE SITES. HARD PRESSED TO FOLLOW MEX ESPECIALLY
SINCE ACCORDING TO TLH CLIMO...LESS THAN ONE PERCENT CHANCE OF LOW
TEMPERATURE DROPPING BELOW 15 DEGREES IN MONTH OF JANUARY. WILL
FOLLOW CLOSELY TO MOS WHICH STILL DROPS INHERITED FORECAST 3-4
DEGREES. SO EVERYTHING POINTS TO A SIGNIFICANT HARD FREEZE EVENT
OVER OUR AREA. HIGHS SAT WILL BE HARD PRESSED TO MAKE IT PAST 50 SE
ALA TO MID 50S ELSEWHERE (PER MOS). HARD FREEZE FOR AT LEAST ERN
HALF OF CWA POSSIBLE SUNDAY MORNING. AS HIGH SHIFTS EWD BEGINNING
SUNDAY...MINS GRADUALLY INCREASE BUT HOVER AROUND FREEZING THRU
PERIOD. BEGINNING ON SUNDAY...THERE WILL BE THE BEGINNING OF A
GRADUAL WARMING TREND BUT TEMPS STILL REMAIN BELOW CLIMO. GFS IS
SHOWING A SIGNIFICANT CHANGE TO A MUCH LESS AMPLIFIED LARGE SCALE
CONUS PATTERN BY WEDNESDAY FINALLY GIVING LOCAL REGION A BREAK FROM
A WINTRY WEEK.
&&
.MARINE...A DRY COLD FRONT WILL MOVE OVER THE NORTHEAST GULF LATE
THURSDAY AFTERNOON INTO FRIDAY WITH GUSTY NORTHERLY WINDS FOLLOWING
IT. THIS WILL LEAD TO ADVISORY CONDITIONS WITH THE LARGEST SEAS
ACROSS THE OFFSHORE WATERS. SATURDAY INTO SUNDAY...ANOTHER COLD
FRONT WILL APPROACH FROM THE NORTHWEST...THEN MOVE ACROSS THE WATERS
THROUGH THE DAY SUNDAY. GUSTY WEST TO NORTHWEST WINDS WILL LEAD TO
ADVISORY CONDITIONS ONCE AGAIN SUNDAY AND SUNDAY NIGHT.
&&
.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH THURSDAY.
&&
.FIRE WEATHER...EVEN THOUGH MAX TEMPS THE NEXT SEVERAL DAYS WILL BE
BELOW NORMAL...DEW POINTS WILL BE VERY LOW AND WE MAY EVEN SEE
NEGATIVE DEW POINTS FRIDAY AFTERNOON. AS A RESULT...MINIMUM
AFTERNOON RELATIVE HUMIDITY WILL EASILY MEET RED FLAG CRITERIA
ACROSS THE ENTIRE TRI-STATE AREA FOR THE NEXT SEVERAL DAYS. RED FLAG
WARNINGS ARE BEING ISSUED THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 27 58 24 47 13/ 0 0 0 0 0
PANAMA CITY 33 57 28 47 22/ 0 0 0 0 0
DOTHAN 31 53 23 45 16/ 0 0 0 0 0
ALBANY 29 54 22 46 17/ 0 0 0 0 0
VALDOSTA 28 57 24 48 16/ 0 0 0 0 0
CROSS CITY 27 61 24 51 17/ 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CST THIS FOR ALL ZONES.
HARD FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING FOR ALL ZONES.
RED FLAG WARNING THURSDAY AFTERNOON ALL ZONES.
RED FLAG WARNING FRIDAY AFTERNOON ALL ZONES.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ALL ZONES.
HARD FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING FOR ALL ZONES.
RED FLAG WARNING THURSDAY AFTERNOON ALL ZONES.
RED FLAG WARNING FRIDAY AFTERNOON ALL ZONES.
FL...RED FLAG WARNING UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR
ALL ZONES.
HARD FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING FOR ALL ZONES.
RED FLAG WARNING THURSDAY AFTERNOON ALL ZONES.
RED FLAG WARNING FRIDAY AFTERNOON ALL ZONES.
GM...NONE.
&&
AVIATION/FIRE WEATHER...CAMP
LONG TERM...BLOCK
REST OF DISCUSSION...BARRYHazardous weather outlook, Jan 14, 3:22 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 322 AM EST WED JAN 14 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-151000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 322 AM EST WED JAN 14 2009 /222 AM CST WED JAN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HARD FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CLEAR SKIES WITH TEMPERATURES CLIMBING INTO THE UPPER 50S THIS AFTERNOON WILL BE EXPECTED. LATER TONIGHT...A LIGHT FREEZE IS EXPECTED WITH TEMPERATURES RANGING FROM 28 TO 32 DEGREES ACROSS THE AREAS AWAY FROM THE IMMEDIATE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG HIGH PRESSURE SYSTEM WILL BUILD SOUTH INTO THE REGION IN THE WAKE OF A DRY COLD FRONT LATE THURSDAY NIGHT IN FRIDAY. A VERY DRY AND COLD AIR MASS ASSOCIATED WITH THIS FEATURE AND WILL LEAD TO THE COLDEST TEMPERATURES OF THE SEASON EARLY FRIDAY AND SATURDAY MORNING. AT THIS TIME...SATURDAY MORNING APPEARS TO BE THE COLDEST OF THE NEXT FOUR TO FIVE NIGHTS WITH TEMPERATURES FORECAST TO PLUMMET INTO THE TEENS. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:43 AM EST | Hard Freeze Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 35 hr |
| Jan 14, 2:42 PM EST | Red Flag Warning | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 51 hr |
Nearby
Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.